Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 187, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2013, 3:14 PM EDT for 4 counties in Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 3:14 PM EDT (19:14 UTC)
- Expired
- Jun 28, 2013, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Harris County, GA, Meriwether County, GA, Talbot County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:15 PM EDT | TSTM WND DMG | Baughs Crossroads, GA | THE TROUP COUNTY 911 CENTER REPORTED THREE TREES DOWN COUNTY WIDE. |
| Jun 28, 3:50 PM EDT | TSTM WND DMG | 9 W Hamilton, GA | MULTIPLE TREES DOWN IN WEST PART OF COUNTY FROM APPX 350-425 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:26 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1566 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804
WUUS52 KFFC 281914
SVRFFC
GAC145-199-263-285-282000-
/O.NEW.KFFC.SV.W.0187.130628T1914Z-130628T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRIS COUNTY IN WEST CENTRAL GEORGIA
SOUTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
WESTERN TALBOT COUNTY IN WEST CENTRAL GEORGIA
SOUTHERN TROUP COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 400 PM EDT
* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST
OF PINE MOUNTAIN-CALLAWAY GARDENS...MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMILTON...WARM SPRINGS...SHILOH...WAVERLY HALL...MANCHESTER AND
WOODLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3300 8521 3298 8452 3297 8453 3296 8452
3292 8453 3291 8451 3259 8458 3275 8515
3278 8513 3281 8517 3284 8516 3286 8519
TIME...MOT...LOC 1914Z 294DEG 20KT 3285 8495
$$1 follow-up statement
023
WWUS52 KFFC 281938
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT FRI JUN 28 2013
GAC285-281948-
/O.CAN.KFFC.SV.W.0187.000000T0000Z-130628T2000Z/
TROUP GA-
338 PM EDT FRI JUN 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TROUP COUNTY IS
CANCELLED...
.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR WEST CENTRAL GEORGIA.
LAT...LON 3286 8519 3286 8486 3299 8485 3298 8452
3297 8453 3296 8452 3292 8453 3291 8452
3259 8458 3275 8515 3278 8513 3281 8517
3284 8516
TIME...MOT...LOC 1938Z 294DEG 20KT 3280 8481
$$
GAC145-199-263-282000-
/O.CON.KFFC.SV.W.0187.000000T0000Z-130628T2000Z/
TALBOT GA-MERIWETHER GA-HARRIS GA-
338 PM EDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR HARRIS...SOUTHERN MERIWETHER AND WESTERN TALBOT COUNTIES...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
PINE MOUNTAIN VALLEY...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARM
SPRINGS...RALEIGH...SHILOH...WAVERLY HALL...FLINT HILL...
MANCHESTER...OLIVE BRANCH...BAUGHVILLE AND WOODLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR WEST CENTRAL GEORGIA.
&&
LAT...LON 3286 8519 3286 8486 3299 8485 3298 8452
3297 8453 3296 8452 3292 8453 3291 8452
3259 8458 3275 8515 3278 8513 3281 8517
3284 8516
TIME...MOT...LOC 1938Z 294DEG 20KT 3280 8481
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:40 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 28, 1:40 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 140 PM EDT FRI JUN 28 2013 .PREV DISCUSSION... /ISSUED 1019 AM EDT FRI JUN 28 2013/ UPDATE... HAVE MADE SEVERAL MINOR ADJUSTMENTS TO POPS...MAINLY TO REDUCE THEM THIS MORNING. SKIES CURRENTLY MOSTLY CLEAR ACROSS THE AREA SO MADE SOME ADJUSTMENTS TO SKY GRIDS AS WELL. CONVECTIVE COMPLEX MOVING THROUGH MISSISSIPPI IS PROGGED TO GENERALLY REMAIN TO THE SOUTH AND WEST...MOVING THROUGH ALABAMA THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. SHOULD SEE SOME OF THE NORTH END OF THE COMPLEX GET INTO NW GEORGIA THIS AFTERNOON BUT BEST CHANCES WILL BE IN CENTRAL GEORGIA THIS AFTERNOON AND EVENING. FOR NOW...NO MAJOR CHANGES TO GRIDS FOR THIS AFTERNOON. TEMP TRENDS FOR TODAY LOOK GOOD FOR THE MOST PART...BUT WILL BE CONSTANTLY REEVALUATING THROUGH THE DAY. TDP PREV DISCUSSION... /ISSUED 725 AM EDT FRI JUN 28 2013/ PREV DISCUSSION... /ISSUED 355 AM EDT FRI JUN 28 2013/ SHORT TERM /TODAY THROUGH SATURDAY/... MID LEVEL SHORTWAVE THAT KEPT WX ACTIVE OVER THE ATLANTA METRO LAST EVENING CONTINUES TO PUSH SOUTH INTO CENTRAL GEORGIA WITH JUST RESIDUAL HEAVY RAIN SHOWERS. THESE TOO SHOULD WEAKEN WITH TIME ALLOWING FOR A RELATIVELY BENIGN START TO FRIDAY. OVERALL...CONDITIONS BEHIND THE SHORTWAVE TO NOT APPEAR TO BE AS UNSTABLE AS YESTERDAY WITH THE ATL EVENING SOUNDING COMING IN AT OVER 4000 J/KG. FOR TODAY...SREF INDICATES LOW PROBABILITIES OF CAPES EXCEEDING 3000 J/KG AND REALLY SHOULD RESIDE MORE IN THE 2000 TO 2500 RANGE. WITH THESE VALUES...FELL IT WILL TAKE ADDITIONAL ORGANIZED FORCING TO REALLY GET THINGS GOING AND THIS WILL BE LACKING FOR ALL OF THE MORNING AND INTO THE AFTERNOON AND THEREFORE A LATER START WILL BE INDICATED IN THE GRIDS. THE AFOREMENTIONED FORCING WILL EVENTUALLY ARRIVE BY MID AFTERNOON FOR NORTHERN SECTIONS AND DESPITE THE LOWERED INSTABILITY VALUES...SHOULD YIELD LIKELY POPS ONCE AGAIN. THIS AREA OF STORMS WILL SLIDE SOUTH THROUGH THE EVENING AND HAVE CHOSEN TO GO ABOVE GUIDANCE WITH LIKELY POPS THROUGH THE ATLANTA METRO AS WELL. FEEL IT WILL BE THE STRENGTH OF STORMS MORE THAN THE COVERAGE THAT WILL BE AFFECTED BY THE LESS BUOYANT ATMOSPHERE THIS AFTERNOON ALTHOUGH CANNOT RULE OUT ISOLATED SEVERE GIVEN ORGANIZED LINE SEGMENT POTENTIAL WITH CONTINUED MARGINAL SHEAR VALUES. LINE WILL SHIFT INTO CENTRAL AND SOUTHERN SECTIONS OF THE FORECAST AREA OVERNIGHT WITH CONTINUED DISPARITY AMONG SHORT TERM GUIDANCE AS TO HOW MUCH OF LINE OF STORMS WILL SURVIVE. LEANED TOWARD THE NAMDNG5 FOR THIS CYCLE AS IT SHOWS A DECAYING LINE OF STORMS THROUGH 12Z SAT BUT MAINTAINS HIGH END CHANCE POPS FOR SOUTHERN TIER. SATURDAY WILL BE A TOUGH CALL AS BEST MOISTURE REMAINS OVER THE SOUTH BUT DEBRIS CLOUDS TO START THE DAY SHOULD INHIBIT INITIAL CONVECTION. STILL SUSPECT OF THE LOW POPS MODELS PAINT FOR THE NORTH AS WELL GIVEN ADDITIONAL DISTURBANCES LIKELY TO MOVE THROUGH. WILL KEEP CHANCE POPS IN PLACE EVEN NORTH OF 120 WHICH IS HIGHER THAN GUIDANCE BUT IN LINE WITH NAM12 REDEVELOPMENT REPRESENTATION ON LATEST RUN. DEESE LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... NOT MUCH CHANGE IN THE EXTENDED. LARGE UPPER LEVEL TROUGH BEGINS DIGGING INTO THE SOUTHEASTERN STATES IN THE SHORT TERM...AND TAKES A HOLD OF THE REGION IN THE EXTENDED. THIS TROUGH DEEPENS OVER THE GREAT LAKE STATES AND PUSHES SOUTH THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THIS TROUGH WILL KEEP NORTH AND CENTRAL GA IN MOIST SOUTHWESTERLY FLOW THROUGH DAY 7. THIS WILL KEEP DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS IN THE FORECAST EVERY DAY. THERE IS ALSO A WEAK BOUNDARY LAYING ACROSS NORTH GA WHICH WILL ACT AS A CATALYST FOR SHOWERS AND THUNDERSTORMS. WITH VERY LITTLE UPPER LEVEL MOVEMENT...THIS BOUNDARY IS EXPECTED TO MOVE SOUTHWARD VERY SLOWLY OVER THE NEXT FEW DAYS. THE MODELS ARE SHOWING IT CONTINUING TO AFFECT CONVECTIVE DEVELOPMENT THROUGH DAY 7. 01 && .AVIATION... 18Z UPDATE... VFR TO START THE PERIOD WITH GENERALLY W WINDS. EXPECT INCREASE IN TSRA COVERAGE THROUGH THE EVENING. CANNOT RULE OUT BRIEF MVFR TO POSSIBLY IFR CIGS SATURDAY MORNING...BUT FOR NOW HAVE ONLY BROUGHT IN SCT005. MVFR FOG POSSIBLE ALL BUT ATL IN THE MORNING. INTRODUCED PROB30 TSRA AT 16Z FOR MCN/CSG AND 18Z FOR ATL. WINDS GENERALLY W TO WSW THROUGH THE PERIOD...LIGHT OVERNIGHT. //ATL CONFIDENCE...18Z UPDATE... HIGH ON OCCURRENCE OF CONVECTION...MEDIUM ON IMPACTS TO ATL BOTH TODAY AND TOMORROW. HIGH ON WINDS. LOW ON POTENTIAL IFR OR MVFR CIGS SATURDAY MORNING. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 94 70 89 68 / 60 70 40 40 ATLANTA 91 72 86 68 / 60 60 40 30 BLAIRSVILLE 85 65 82 63 / 60 50 30 20 CARTERSVILLE 89 68 86 65 / 60 50 30 20 COLUMBUS 94 75 88 70 / 60 70 60 40 GAINESVILLE 91 71 85 67 / 60 60 40 20 MACON 92 72 87 70 / 60 70 60 50 ROME 89 69 87 64 / 60 40 20 20 PEACHTREE CITY 93 71 86 66 / 60 70 50 30 VIDALIA 92 73 89 74 / 40 50 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: CHATTAHOOCHEE...COWETA...HARRIS...HEARD... MARION...MERIWETHER...MUSCOGEE...PIKE...SCHLEY...STEWART... SUMTER...TALBOT...TAYLOR...TROUP...UPSON...WEBSTER. &&
Hazardous weather outlook, Jun 28, 12:52 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1252 PM EDT FRI JUN 28 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1252 PM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH AN ARRIVING SHORTWAVE AND DECAYING MCS PROVIDING A FOCUS FOR STORM DEVELOPMENT AND ANOTHER COMPLEX OF STORMS. ISOLATED SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. ALTHOUGH THE BETTER CHANCE OF SEVERE STORMS INITIALLY THIS AFTERNOON WILL BE ACROSS WEST CENTRAL GEORGIA...ALL OF THE AREA STILL HAS A CHANCE OF A SEVERE STORM. .WEATHER HAZARDS EXPECTED... THE MAIN THREATS WILL BE STRONG DAMAGING WINDS OF 60 MPH OR GREATER...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A SERIES OF OTHER DISTURBANCES WILL ALLOW FOR THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS EACH DAY. ISOLATED STRONG STORMS WILL BE POSSIBLE THROUGH THE FORECAST PERIOD. EXPECT FREQUENT LIGHTNING...STRONG GUSTY WINDS...AND HEAVY RAINFALL TO BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...SPOTTERS ARE ENCOURAGED TO MONITOR THE WEATHER CLOSELY AND SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 28, 2:18 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 218 PM EDT FRI JUN 28 2013 GAZ052-053-066-067-281845- 218 PM EDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 50 MPH WINDS IN TROUP...MERIWETHER...COWETA AND HEARD COUNTIES UNTIL 245 PM EDT... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CORINTH...MOVING EAST AT 20 MPH. TREES CAN COME DOWN EASILY WITH ALREADY WET SOIL. FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM. THOSE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY! WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP... MERIWETHER...COWETA AND HEARD COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HOGANSVILLE...CORINTH... GRANTVILLE...SAINT MARKS...LONE OAK...MORELAND...LUTHERSVILLE...ROCKY MOUNT...WOOSTER...ALVATON...GAY AND HARALSON. && LAT...LON 3326 8451 3302 8458 3318 8497 3330 8494 TIME...MOT...LOC 1817Z 288DEG 18KT 3322 8487
Local storm report, Jun 28, 2:24 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
224 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND DMG 2 N CULLODEN 32.89N 84.09W
06/27/2013 MONROE GA PUBLIC
PUBLIC REPORTED SEVERAL LARGE PEACAN TREES DOWN ALONG
LUNDY DAIRY ROAD BETWEEN HWY 74 AND HWY 83.
&&
JLFSpecial weather statement, Jun 28, 2:49 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 249 PM EDT FRI JUN 28 2013 GAZ042-052>054-067-281945- 249 PM EDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN MERIWETHER...CARROLL...COWETA...FAYETTE AND HEARD COUNTIES UNTIL 345 PM EDT... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRALHATCHEE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MERIWETHER...CARROLL...COWETA...FAYETTE AND HEARD COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROOSTERVILLE...CENTRALHATCHEE...TYUS...ROOPVILLE...LOWELL...PLANT WANSLEY...POWERS CROSSROADS...HANDY...PLANT YATES...ARNCO-SARGENT... LUTHERSVILLE...THOMAS CROSSROADS...MADRAS...SHARPSBURG AND MORELAND. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING. && LAT...LON 3343 8460 3317 8469 3335 8524 3352 8518 TIME...MOT...LOC 1849Z 286DEG 16KT 3341 8510
Special weather statement, Jun 28, 3:00 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT FRI JUN 28 2013
GAZ033-044>046-053>055-057-282000-
300 PM EDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN ROCKDALE...COWETA...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON
COUNTIES UNTIL 400 PM EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM VIRGINIA HIGHLAND TO SANDY CREEK...MOVING
SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
ROCKDALE...COWETA...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON
COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE BUCKHEAD...TYRONE...LA VISTA...BROOKHAVEN...VIRGINIA
HIGHLAND...WEST END...SWEET AUBURN...ATLANTIC STATION...LAKEWOOD
PARK...CHASTAIN MEMORIAL PARK...PIEDMONT PARK...GRANT PARK-ZOO
ATLANTA...TURNER FIELD...MIDTOWN AND LITTLE FIVE POINTS. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3351 8470 3367 8444 3391 8441 3374 8401
3351 8405 3336 8427
TIME...MOT...LOC 1900Z 297DEG 17KT 3378 8433 3363 8434
3352 8452The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:17 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb | 43 min |
| Jun 27, 8:20 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 25 min |
| Jun 27, 8:46 PM EDT | Special Weather Statement | FFC | Douglas, Fulton, Paulding | 44 min |
| Jun 27, 8:58 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 32 min |
| Jun 27, 9:05 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee | 40 min |
| Jun 27, 9:28 PM EDT | Special Weather Statement | FFC | Clayton, Douglas, Fulton | 47 min |
| Jun 27, 9:38 PM EDT | Special Weather Statement | FFC | Schley, Stewart, Webster | 37 min |
| Jun 27, 9:41 PM EDT | Special Weather Statement | FFC | Gwinnett | 49 min |
| Jun 27, 9:45 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Douglas, Fayette, Fulton | 30 min |
| Jun 27, 10:08 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 22 min |
| Jun 27, 10:32 PM EDT | Special Weather Statement | FFC | Morgan, Newton, Rockdale, Walton | 43 min |
| Jun 27, 11:40 PM EDT | Special Weather Statement | FFC | Crawford, Lamar, Pike, Upson | 50 min |
| Jun 28, 1:13 AM EDT | Special Weather Statement | FFC | Monroe | 32 min |
| Jun 28, 2:18 PM EDT | Special Weather Statement | FFC | Meriwether | 27 min |
| Jun 28, 2:27 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding, Troup | 48 min |
| Jun 28, 2:49 PM EDT | Special Weather Statement | FFC | Coweta | 56 min |
| Jun 28, 3:00 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Henry, Rockdale | 60 min |
| Jun 28, 3:26 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart, Webster | 64 min |
| Jun 28, 3:38 PM EDT | Special Weather Statement | FFC | Spalding | 37 min |
| Jun 28, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 48 min |
| Jun 28, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 44 min |
| Jun 28, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Meriwether, Talbot, Taylor, Upson | 42 min |
| Jun 28, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton, Spalding | 48 min |
| Jun 28, 4:22 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 38 min |
| Jun 28, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach, Taylor, Twiggs | 51 min |
| Jun 28, 4:26 PM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Jun 28, 4:30 PM EDT | Special Weather Statement | FFC | Wheeler | 45 min |
| Jun 28, 4:35 PM EDT | Special Weather Statement | FFC | Macon, Marion, Schley, Taylor | 40 min |
| Jun 28, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton, Henry, Spalding | 55 min |
| Jun 28, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski, Twiggs | 40 min |
| Jun 28, 4:53 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 37 min |
| Jun 28, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Wheeler | 47 min |
| Jun 28, 5:08 PM EDT | Special Weather Statement | FFC | Wilkinson | 22 min |
| Jun 28, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 31 min |
| Jun 28, 5:18 PM EDT | Special Weather Statement | FFC | Crisp, Sumter | 42 min |
| Jun 28, 5:19 PM EDT | Special Weather Statement | FFC | Clarke, Oconee, Walton | 26 min |
| Jun 28, 5:20 PM EDT | Special Weather Statement | FFC | Laurens | 40 min |
| Jun 28, 5:23 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Wilkinson | 37 min |
| Jun 28, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Pulaski, Sumter, Wilcox | 41 min |
| Jun 28, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam, Washington, Wilkinson | 51 min |
| Jun 28, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Wilkinson | 39 min |
| Jun 28, 5:54 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 51 min |
| Jun 28, 6:01 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Morgan, Oconee, Walton | 44 min |
| Jun 28, 6:10 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Montgomery, Treutlen, Wheeler | 50 min |
| Jun 28, 6:18 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson, Madison | 42 min |
| Jun 28, 6:23 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Washington | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.